Anticoagulation UK
2,352 members856 posts

Warfarin and levofloxacin

I am so glad I fly home tomorrow, I feel like warfarin has spoiled my holiday- not only did my inr rocket to 5.4 but couple days ago I developed a terrible chest infection so got some antibiotics from the pharmacy- 2 days in read the side effects with warfarin and that particular antibiotic as not recommended - so I now have stopped both until I get home as my inr jumped to 3.7 from 2.2. Best wishes and sorry to moan.

9 Replies
oldestnewest

Don't be sorry to moan. It's better to get things out in the open than let them fester.

1 like
Reply

How long have you stopped taking your warfarin, I would say that I wouldn’t stop it for more than a day if you have you may need to have an injection of clexane or heparin type drug to cover you.

Reply

Yesterday stopped but resuming 5mg today - as flying later and have stopped the antibiotics. Thanks daisyd

1 like
Reply

I love my little machine I feel it has paid for itself this holiday as the medical centre wanted £30 euro a blood test, plus it's about 5 miles away.

Reply

I have a coaguchex machine expensive to buy but the best thing I have ever bought

2 likes
Reply

It was probably the infection that made your INR go to 5.4. I don;t understand why you stopped your warfarin if your INR fell to 2.2?

Reply

Hi misswoosie you are right it was the infection causing the jump. It was the other way around I stopped because it was 3.7 and it had been a steady 2.2, sorry if I wasn't clear. I only stopped for 1 day and back to by normal dose thereafter. Best wishes

Reply

Thought it would be. Any "illness" can mess up your INR. I did wonder if you meant it had gone from 2.2 to 3.7. Remember that missing a dose will show up in your INR 3 days later. I think maybe for an INR of 3.7 I would have maybe just taken a lower dose of say 3mg rather than miss a dose completely,especially as you also stopped the antibiotic that was affecting the INR. 3.7 isn't outrageous.

Reply

I know now, back then I was new to warfarin and anything above 3 scared me - I thought I would haemorrhage if provoked, also I was abroad away from medical facilities. I think with time like everything else comes confidence. I am completely off warfarin now as I was only on it for 6 months, but I wouldn't be so nervous to use it in the future. Best wishes

1 like
Reply

You may also like...